Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 5, 2007, 5:12 PM CDT for Saline County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- May 5, 2007, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 052212 TOROAX NEC151-052245- /O.NEW.KOAX.TO.W.0012.070505T2212Z-070505T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 512 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 545 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 8 MILES WEST OF WILBER...OR ABOUT 25 MILES NORTHWEST OF BEATRICE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DORCHESTER AND CRETE THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4047 9727 4035 9693 4070 9690 4070 9720 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 5, 4:07 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 5, 3:30 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 3:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 3 SW CENTER 42.58N 97.92W
05/05/2007 KNOX NE PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN.
&&
KLISHLocal storm report, May 5, 3:56 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 4 ESE NIOBRARA 42.73N 97.96W
05/05/2007 KNOX NE LAW ENFORCEMENT
&&
KLISHLocal storm report, May 5, 4:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
433 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO SANTEE 42.84N 97.85W
05/05/2007 KNOX NE LAW ENFORCEMENT
&&
KLISHLocal storm report, May 5, 4:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 6 NE ALBION 41.75N 97.92W
05/05/2007 E0.75 INCH BOONE NE PUBLIC
&&
KLISHLocal storm report, May 5, 4:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 NE ALBION 41.76N 97.91W
05/05/2007 E0.88 INCH BOONE NE PUBLIC
&&
KLISHLocal storm report, May 5, 5:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
504 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 W TOBIAS 40.42N 97.36W
05/05/2007 E1.00 INCH SALINE NE TRAINED SPOTTER
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:54 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 18 min |
| May 5, 2:46 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 44 min |
| May 5, 5:56 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| May 5, 9:48 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 27 min |
| May 5, 11:32 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| May 5, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 41 min |
| May 5, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| May 5, 12:38 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 37 min |
| May 5, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 21 min |
| May 5, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 28 min |
| May 5, 3:30 PM CDT | Tornado Warning | OAX | Knox | 45 min |
| May 5, 3:38 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 32 hr |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 47 min |
| May 5, 4:09 PM CDT | Tornado Warning | OAX | Knox | 20 min |
| May 5, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 46 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 29 min |
| May 5, 4:36 PM CDT | Tornado Warning | OAX | Pierce | 24 min |
| May 5, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| May 5, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| May 5, 4:59 PM CDT | Tornado Warning | OAX | Pierce | 16 min |
| May 5, 5:05 PM CDT | Tornado Warning | OAX | Knox | 55 min |
| May 5, 5:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 38 min |
| May 5, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 53 min |
| May 5, 5:34 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 22 min |
| May 5, 5:53 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline | 3 hr |
| May 5, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 66 min |
| May 5, 6:20 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| May 5, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| May 5, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 44 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.